Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

January 22, 2016Putnam County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 22, 2016, 3:08 PM EST for Putnam County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 22, 2016, 3:08 PM EST (20:08 UTC)
Expired
Jan 22, 2016, 3:45 PM EST
In force
37 min
Issued by
NWS Atlanta, GA

County Putnam County, GA

The radar

The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 887 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
887 m²/s²
0-3 km storm-relative helicity
933 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

693 
WWUS82 KFFC 222008
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EST FRI JAN 22 2016
 
GAZ060-222045-
PUTNAM GA-
308 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUTNAM COUNTY UNTIL 345
PM EST...

AT 308 PM EST...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF
EATONTON... AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT 
           CLOUD TO GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EATONTON...WARFIELD...OCONEE SPRINGS PARK...STANFORDVILLE...
ROCKVILLE...RESSEAUS CROSSROADS AND PLANT HARLEE BRANCH.

LAT...LON 3331 8315 3328 8321 3328 8323 3326 8323
      3326 8325 3319 8327 3318 8332 3317 8332
      3318 8336 3317 8337 3318 8339 3318 8350
      3324 8353 3340 8322 3338 8322 3339 8319
      3334 8314
TIME...MOT...LOC 2008Z 242DEG 25KT 3322 8341 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 22, 2:39 PM EST, 29 minutes earlier.

Area forecast discussion, Jan 22, 2:39 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EST FRI JAN 22 2016

...DYNAMIC SYSTEM TO BRING CONTINUED WINTER MIX TO THE AREA...

.SHORT TERM /TODAY THROUGH SUNDAY/...

WITH DYNAMIC SYSTEMS...ONE CAN EXPECT DYNAMIC WEATHER AND THIS
HOLDS TRUE FOR THIS STORM. EARLY MORNING SNOW OVER THE NORTHEAST
MOUNTAINS...ESPECIALLY OVER THE HIGHER ELEVATIONS...WERE IN EXCESS
OF 4 INCHES IN SOME LOCATIONS. MEANWHILE...TO THE SOUTH...ALONG AN
AREA OF ENRICHED GULF MOISTURE STREAMING NORTHWARD WE ARE SEEING A
ZONE OF 500 J/KG CAPE. THIS IS PRODUCING A LINE OF FAIRLY ROBUST
THUNDERSTORMS IN ZONE WHERE TEMPS ARE IN UPPER 50S. WHILE THIS
ZONE OF MOISTURE AND CAPE IS ENCROACHING NORTHWARD...WEDGE OF
COLDER AIR IS MOVING BACK TO THE WEST ACROSS MOST OF NORTH GEORGIA
MAKING FOR AN EXTREMELY COMPLICATED SCENARIO.

WEDGE IS NOW ALLOWING A LARGE AREA TO FALL INTO THE LOWER 30S AND
SEVERAL SITES BELOW FREEZING. REPORTS COMING OUT OF NORTHEAST
GEORGIA INDICATE A MIXTURE OF JUST ABOUT EVERYTHING ALTHOUGH
INITIAL CONCERN IS ICING FROM FREEZING RAIN. BASED ON THIS
FREEZING RAIN POTENTIAL WITHIN DEVELOPING WEDGE...HAVE OPTED TO
ADD MADISON AND JACKSON TO THE CURRENT WARNING. THIS AREA WILL
LIKELY SEE A GLAZE OF ICE THIS AFTERNOON COMBINED WITH LIGHT SNOW
ACCUMULATIONS THROUGH TONIGHT TO PROVIDE FOR HAZARDOUS TRAVEL
CONDITIONS.

ELSEWHERE...MID LEVEL LEVEL LOW WILL PROGRESS EAST BRINGING ITS
COLD POOL WITH IT AT THE SAME TIME WEDGE IS COOLING OFF THE
SURFACE. THIS SHOULD ALLOW FOR A QUICKER THAN USUAL TRANSITION
FROM SLEET AND FREEZING RAIN TO ALL SNOW. TEMPERATURES WILL
CONTINUE FALLING TO AT OR BELOW FREEZING SO EVEN THOSE SITES NOT
IMPACTED BY THE MORE MODERATE SNOW WILL SEE AN ELEVATED RISK OF
BLACK ICE THROUGH TONIGHT.

GIVEN THE STACKED CONFIGURATION OF THIS SYSTEM AND THE DYNAMICS
INVOLVED WITH A TRANSITIONING SURFACE LOW FROM CENTRAL GEORGIA TO
OFF THE COAST...WE SHOULD SEE SOME BANDED TYPE PRECIP DEVELOPMENT
WHICH THE HI RES MODELS ARE BEGINNING TO PICK UP ON. THIS USUALLY
RESULTS IN SPORADIC AREAS RECEIVING ENHANCED SNOWFALL TOTALS WHILE
NEARBY LOCATIONS MAY RECEIVE VERY LITTLE. IT WILL ALL DEPEND
WHERE THESE INDIVIDUAL BANDS SET UP WITH CURRENT MODELS SHOWING
SOME DEVELOPMENT ALONG AND SOUTH OF THE I20 CORRIDOR. HAVE
THEREFORE EXTENDED THE ADVISORY ANOTHER TIER OF COUNTIES
SOUTHWARD. ALSO EXPANDED SNOW ZONE ALTHE WAY SOUTH TO THE CWA LINE
ALTHOUGH THOSE AREAS WILL SEE LITTLE TO NO SNOW ACCUMULATION
OVERNIGHT.

MOUNTAINS STILL ON TARGET THAT WHEN COMBINED WITH EARLIER 2 TO 4
INCH TOTALS THAT THEY COULD SEE SOME 7 TO 10 INCH TOTALS WHEN ALL
IS SAID AND DONE AND WOULD NOT BE AT ALL SURPRISED TO SEE
ISOLATED LOCATIONS EVEN A LITTLE HIGHER. SNOW CHANCES FOR N GA AND RAIN/SNOW
CHANCES FOR PORTIONS OF CENTRAL GA WILL BE ENDING SATURDAY WITH
CONDITIONS EXPECTED TO BE DRY SATURDAY NIGHT. ADDITIONAL SNOW
ACCUMULATIONS WILL BE LIMITED TO THE FIRST PART OF SATURDAY AND
CONFINED TO FAR NE GA AND SHOULD BE LESS THAN 1/2 INCH. VERY
CONCERNED HOWEVER ABOUT BLACK ICE POTENTIAL AS TEMPERATURES DIP
INTO THE UPPER 20S AND DO NOT RISE ABOVE FREEZING UNTIL MID TO
LATE MORNING FROM SOUTH TO NORTH.

DEESE

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

NO CHANGES PLANNED TO THE CURRENT LONG TERM.

DEESE

&&

.AVIATION... 18Z UPDATE... IFR-MVFR CEILINGS WITH VSBYS VARYING
2-6 IN -RA/MODERATE RA. RAIN MIXING WITH MAINLY SNOW FOR ATL/AHN
AREAS ABOUT 00-06Z. SURFACE WINDS EAST SHIFTING TO THE WNW
OVERNIGHT AND INCREASING LATE TONIGHT AND SATURDAY 15-20 KTS GUSTS
30-35 KTS.

//ATL CONFIDENCE...18Z UPDATE...
LOW TO MEDIUM CONFIDENCE FOR CEILINGS/VSBYS AND WIND SHIFT.
MEDIUM CONFIDENCE FOR A THUNDERSTORM 18-19Z.
HIGH CONFIDENCE FOR WINDS LATER TONIGHT AND SATURDAY.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          37  30  40  25 / 100  90  30  10
ATLANTA         44  30  39  27 / 100  80  30   5
BLAIRSVILLE     36  27  34  19 / 100 100  60  10
CARTERSVILLE    41  30  37  24 / 100  90  30  10
COLUMBUS        54  34  43  28 / 100  20  10   5
GAINESVILLE     35  29  38  25 / 100 100  40  10
MACON           52  35  44  27 / 100  30  20   5
ROME            42  30  38  24 / 100 100  30  10
PEACHTREE CITY  45  31  39  25 / 100  80  20   5
VIDALIA         64  38  46  31 / 100  30  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 5 AM TO 7 PM EST SATURDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...SOUTH FULTON...
TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR THE FOLLOWING
ZONES: BANKS...DAWSON...FANNIN...GILMER...HALL...JACKSON...
LUMPKIN...MADISON...MURRAY...PICKENS...TOWNS...UNION...WHITE.

WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR THE FOLLOWING
ZONES: CATOOSA...DADE...GORDON...WALKER...WHITFIELD.

WINTER WEATHER ADVISORY UNTIL 7 PM EST SATURDAY FOR THE
FOLLOWING ZONES: BARROW...BARTOW...BUTTS...CARROLL...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DEKALB...DOUGLAS...
FAYETTE...FLOYD...FORSYTH...GREENE...GWINNETT...HANCOCK...
HARALSON...HEARD...HENRY...JASPER...MORGAN...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...WALTON...
WARREN...WILKES.

WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...
FLOYD...FORSYTH...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...JASPER...MADISON...MORGAN...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...WALTON...
WILKES.

&&

SHORT TERM...DEESE
LONG TERM....DEESE
AVIATION...BDL
Hazardous weather outlook, Jan 22, 11:14 AM EST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1114 AM EST FRI JAN 22 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1114 AM EST FRI JAN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...WINTER WEATHER...GUSTY WINDS...AND FLOODING POTENTIAL ACROSS
NORTH GEORGIA TODAY AND TONIGHT...

A STRONG WINTER STORM WILL CONTINUE ACROSS THE REGION THROUGH
TONIGHT...LIFTING OUT OF THE AREA SATURDAY. THIS SYSTEM WILL
PRODUCE A WINTRY MIX ACROSS NORTH AND NORTH CENTRAL GEORGIA
THROUGH SATURDAY. FOR MORE INFORMATION ON THE WINTER WEATHER...SEE
THE LATEST WINTER WEATHER ADVISORY AND WINTER STORM WARNING
STATEMENTS.

THIS SAME STORM SYSTEM WILL PRODUCE STRONG GUSTY WINDS TODAY OVER
NORTH AND NORTH CENTRAL GEORGIA... FOR MORE INFORMATION ON THE
WINDS...SEE THE LATEST HIGH WIND WARNING AND WIND ADVISORY
STATEMENTS.

HEAVY RAIN WILL ALSO OCCUR ACROSS NORTH AND PARTS OF CENTRAL
GEORGIA TODAY AND INTO TONIGHT. WITH THE RAIN THAT HAS ALREADY
FALLEN...THE ADDITIONAL RAIN FROM TODAY COULD PRODUCE FLOODING.
FOR MORE INFORMATION ON THE FLOODING...SEE THE LATEST FLOOD WATCH
STATEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SUB FREEZING TEMPERATURES EXPECTED SUNDAY AND MONDAY MORNINGS WILL
LIKELY ALLOW FOR SOME SLICK SPOTS ON ROADWAYS DUE TO MELTING OF
PREVIOUS SNOW AND ICE AND THEN THE RE FREEZING OF THAT AT
NIGHTTIME. THIS WILL BE ESPECIALLY TRUE ACROSS THE FAR NORTHERN
TIER OF THE FORECAST AREA.

THERE IS ANOTHER CHANCE OF A WINTRY MIX ACROSS PARTS OF NORTH
GEORGIA TOWARD THE MIDDLE OF NEXT WEEK. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SNOW AND ICE AMOUNTS...AND ANY DAMAGE CAUSED
BY THE WINTER STORM. YOU CAN SUBMIT REPORTS THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 22, 1:13 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EST FRI JAN 22 2016

GAZ053>057-067-068-221900-
HENRY GA-SPALDING GA-CLAYTON GA-COWETA GA-PIKE GA-FAYETTE GA-
MERIWETHER GA-
113 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY...SPALDING...
SOUTHERN CLAYTON...SOUTHEASTERN COWETA...NORTHWESTERN PIKE...SOUTHERN
FAYETTE AND NORTHEASTERN MERIWETHER COUNTIES UNTIL 200 PM EST...

AT 112 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR SENOIA TO GAY...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND OCCASIONAL CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...PEACHTREE CITY...HAMPTON...LOVEJOY...SENOIA...BROOKS...
WILLIAMSON...HARALSON...WOOLSEY...SUNNY SIDE...GAY...DIGBEY...
HOLLONVILLE...HIGHLAND MILLS...ATLANTA MOTOR SPEEDWAY...JW SMITH
RESERVOIR...VAUGHN...STARRS MILL...ALVATON AND LAKE HORTON.

LAT...LON 3348 8429 3335 8421 3320 8426 3306 8464
      3333 8462
TIME...MOT...LOC 1812Z 246DEG 20KT 3334 8456 3310 8460
Special weather statement, Jan 22, 1:34 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EST FRI JAN 22 2016

GAZ058-070-071-221900-
BUTTS GA-LAMAR GA-MONROE GA-
134 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...SOUTHERN
LAMAR AND NORTHERN MONROE COUNTIES UNTIL 200 PM EST...

AT 134 PM EST...A STRONG THUNDERSTORM WAS NEAR BARNESVILLE...MOVING
NORTHEAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BARNESVILLE...FORSYTH...ALDORA...COLLIER...BLOUNT...REDBONE...
GOGGINS...BERNER...PLANT SCHERER...BRENT...HIGH FALLS STATE PARK AND
JOHNSTONVILLE.

LAT...LON 3324 8394 3325 8382 3323 8382 3321 8383
      3320 8381 3316 8382 3313 8382 3312 8381
      3305 8380 3295 8412 3299 8412 3299 8421
      3306 8423
TIME...MOT...LOC 1834Z 241DEG 29KT 3302 8411
Special weather statement, Jan 22, 1:54 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EST FRI JAN 22 2016

GAZ069-071-081-221930-
UPSON GA-CRAWFORD GA-MONROE GA-
154 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UPSON...NORTHWESTERN
CRAWFORD AND MONROE COUNTIES UNTIL 230 PM EST...

AT 153 PM EST...A STRONG THUNDERSTORM WAS OVER CULLODEN...OR 10 MILES
NORTHWEST OF ROBERTA...MOVING NORTHEAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORSYTH...YATESVILLE...CULLODEN...RUSSELLVILLE...JULIETTE...
BOLINGBROKE...PLANT SCHERER...MUSELLA...BRENT...DAMES FERRY...LOGTOWN
AND SALEM.

LAT...LON 3286 8423 3293 8410 3293 8406 3297 8404
      3312 8380 3308 8377 3303 8372 3301 8373
      3300 8372 3298 8372 3296 8371 3295 8371
      3295 8373 3294 8373 3290 8382 3284 8389
      3270 8417
TIME...MOT...LOC 1853Z 231DEG 31KT 3285 8410
Special weather statement, Jan 22, 2:10 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EST FRI JAN 22 2016

GAZ058-059-071-072-221945-
JONES GA-JASPER GA-BUTTS GA-MONROE GA-
210 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES...SOUTHERN
JASPER...SOUTHEASTERN BUTTS AND NORTHEASTERN MONROE COUNTIES UNTIL
245 PM EST...

AT 210 PM EST...A STRONG THUNDERSTORM WAS NEAR FORSYTH...MOVING
NORTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORSYTH...MONTICELLO...JULIETTE...MCELHENEYS CROSSROADS...
HILLSBORO...BERNER AND ADGATEVILLE.

LAT...LON 3304 8395 3312 8399 3332 8373 3324 8357
      3312 8362
TIME...MOT...LOC 1910Z 246DEG 23KT 3312 8390
Special weather statement, Jan 22, 2:29 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST FRI JAN 22 2016

GAZ072-222015-
JONES GA-
229 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JONES COUNTY UNTIL 315
PM EST...

AT 229 PM EST...A STRONG THUNDERSTORM WAS 10 MILES WEST OF GRAY...
AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRAY...CLINTON...BRADLEY...WAYSIDE...JARRELL PLANTATION...ROUND
OAK...ETHRIDGE...HADDOCK AND BLOUNTSVILLE.

LAT...LON 3296 8371 3298 8372 3300 8372 3301 8373
      3302 8372 3303 8372 3310 8379 3315 8368
      3318 8343 3303 8339 3295 8371
TIME...MOT...LOC 1929Z 241DEG 30KT 3303 8373
Special weather statement, Jan 22, 3:08 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EST FRI JAN 22 2016

GAZ060-222045-
PUTNAM GA-
308 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUTNAM COUNTY UNTIL 345
PM EST...

AT 308 PM EST...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF
EATONTON... AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EATONTON...WARFIELD...OCONEE SPRINGS PARK...STANFORDVILLE...
ROCKVILLE...RESSEAUS CROSSROADS AND PLANT HARLEE BRANCH.

LAT...LON 3331 8315 3328 8321 3328 8323 3326 8323
      3326 8325 3319 8327 3318 8332 3317 8332
      3318 8336 3317 8337 3318 8339 3318 8350
      3324 8353 3340 8322 3338 8322 3339 8319
      3334 8314
TIME...MOT...LOC 2008Z 242DEG 25KT 3322 8341

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:15 AM ESTSpecial Weather StatementFFCCarroll, Harris, Heard, Muscogee, Troup45 min
Jan 22, 3:12 AM ESTSpecial Weather StatementFFCHarris, Troup33 min
Jan 22, 3:46 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart29 min
Jan 22, 4:24 AM ESTSpecial Weather StatementFFCChattahoochee, Fayette, Harris, Marion, Meriwether, Muscogee and 5 more51 min
Jan 22, 5:20 AM ESTSpecial Weather StatementFFCButts, Chattahoochee, Clayton, Coweta, Crawford, DeKalb and 21 more40 min
Jan 22, 5:21 AM ESTRiver Flood WarningFFCForsyth, Fulton52 hr
Jan 22, 7:12 AM ESTRiver Flood WarningFFCForsyth15 hr
Jan 22, 7:22 AM ESTRiver Flood WarningFFCDeKalb24 hr
Jan 22, 7:48 AM ESTHigh Wind WarningFFCCatoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more5 hr
Jan 22, 7:48 AM ESTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Cherokee and 31 more7 hr
Jan 22, 8:10 AM ESTRiver Flood WarningFFCGwinnett, Walton12 hr
Jan 22, 9:48 AM ESTSpecial Weather StatementFFCWashington27 min
Jan 22, 10:56 AM ESTRiver Flood WarningFFCDeKalb, Rockdale24 hr
Jan 22, 10:56 AM ESTRiver Flood WarningFFCNewton, Rockdale33 hr
Jan 22, 10:56 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Jan 22, 10:56 AM ESTRiver Flood WarningFFCBarrow, Jackson28 hr
Jan 22, 10:56 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee69 hr
Jan 22, 10:56 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson6 days
Jan 22, 11:52 AM ESTSpecial Weather StatementFFCCarroll, Coweta, Douglas, Harris, Heard, Meriwether and 1 more53 min
Jan 22, 12:41 PM ESTSpecial Weather StatementFFCTalbot, Upson64 min
Jan 22, 1:13 PM ESTSpecial Weather StatementFFCSpalding47 min
Jan 22, 1:34 PM ESTSpecial Weather StatementFFCLamar, Monroe26 min
Jan 22, 1:54 PM ESTSpecial Weather StatementFFCMonroe36 min
Jan 22, 2:10 PM ESTSpecial Weather StatementFFCJasper35 min
Jan 22, 2:29 PM ESTSpecial Weather StatementFFCJones46 min
Jan 22, 2:52 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more28 hr
Jan 22, 3:12 PM ESTSpecial Weather StatementFFCBaldwin, Jones33 min
Jan 22, 3:23 PM ESTSpecial Weather StatementFFCWashington37 min
Jan 22, 3:44 PM ESTRiver Flood WarningFFCGwinnett16 hr
Jan 22, 3:52 PM ESTSpecial Weather StatementFFCWashington38 min
Jan 22, 4:03 PM ESTSpecial Weather StatementFFCJefferson42 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.